MAUDE Adverse Event Report: WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G49224
Medical Device Problem Codes Fracture (1260); Device Handling Problem (3265)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Pma/510(k): k171513.Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: the wiring that is around the guide wire was loose and stuck inside the patient.The doctor had to cut it in pieces to get it out.Patient outcome: patient is ok now.
 
Event or Problem Description
Additional information received 21jan2021: physician took the wire out by an incision in the skin as it curled up on the way into the catheter.It went well and patient had no complications.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Summary of investigational findings: it was reported that the wiring around the wire guide was loose and curled up on its way into the catheter.The wire stuck inside patient and catheter.A small incision in the patient was made for removal, but no other complications were reported and no additional procedure was required.No product was returned for analysis, but two photos of the wire guide inside the holder and placed in a plastic pouch were provided.According to the photos approx.15cm of the distal wire tip exited from the holder and the inner wire had fractured, thus causing a severe elongation of the coiled tip.Biological matter was attached to the most distal tip.Based on these photos the wire guide likely stuck inside the unknown catheter due to incompatibility or the wire tip was slightly damaged during altering prior to use and curled up/stuck ¿on the way into the catheter¿.The instructions for use caution that the end hole size and length of the catheter must be taken into consideration to ensure proper fit between the wire guide and catheter and also, that altering the tip configuration of the wire guide may result in damage.However, based on the photos and the information provided the exact reason for the damaged wire guide will be pure speculation, since no information concerning the catheter was provided and since the wire guide was not returned to assist the investigation.There are adequate controls in place to ensure the device was manufactured to specifications.It was assessed that because no non-conformances were detected, there is evidence that the dhr was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
LUNDERQUIST EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key10902524
Report Number3002808486-2020-01104
Device Sequence Number2478487
Product Code DQX
UDI-Device Identifier00827002492240
UDI-Public(01)00827002492240(17)250812(10)E4006202
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2025
Device Model NumberG49224
Device Catalogue NumberTSMG-35-90-4-LES
Device Lot NumberE4006202
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer01/21/2021
04/26/2021
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date02/04/2021
05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1